Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Apr 1, 2008, 10:43 PM EDT for Northeastern Connecticut Planning Region, Connecticut; Worcester County, Massachusetts. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2008, 10:43 PM EDT (02:43 UTC)
- Expired
- Apr 1, 2008, 11:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Worcester County, MA
The radar
The Boston radar (KBOX), 74 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 10:50 PM EDT | TSTM WND DMG | Dudley, MA | TREE AND WIRES DOWN ON CONA AVENUE |
| Apr 1, 11:04 PM EDT | TSTM WND GST 59 | 4 N Putnam, CT | NORTH GROSVENORDALE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 020243
SVRBOX
CTC013-015-MAC027-020330-
/O.NEW.KBOX.SV.W.0009.080402T0243Z-080402T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1043 PM EDT TUE APR 1 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
EASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF MANSFIELD...
WINDHAM COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WILLIMANTIC...PUTNAM...PLAINFIELD...
* UNTIL 1130 PM EDT
* AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES WEST OF UNION TO 14 MILES SOUTHWEST OF WILLIMANTIC...
OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MANSFIELD TO EAST
HAMPTON...AND MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINDHAM...WILLIMANTIC...EASTFORD AND CHAPLIN BY 1055 PM EDT...
DUDLEY...WEBSTER...WOODSTOCK AND SCOTLAND BY 1100 PM EDT...
THOMPSON AND PUTNAM BY 1105 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4170 7223 4170 7227 4202 7226 4202 7215
4205 7214 4211 7170 4201 7174 4200 7180
4182 7179 4168 7184 4164 7216
TIME...MOT...LOC 0243Z 255DEG 51KT 4198 7222 4165 7242
$$
MLE1 follow-up statement
000
WWUS51 KBOX 020327
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1127 PM EDT TUE APR 1 2008
CTC013-015-MAC027-020337-
/O.EXP.KBOX.SV.W.0009.000000T0000Z-080402T0330Z/
TOLLAND CT-WINDHAM CT-WORCESTER MA-
1127 PM EDT TUE APR 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WORCESTER...
WINDHAM AND EASTERN TOLLAND COUNTIES WILL EXPIRE AT 1130 PM EDT...
THE STORMS HAVE MOVED OUT OF THE REGION...THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 4170 7223 4170 7227 4202 7226 4202 7215
4205 7214 4211 7170 4201 7174 4200 7180
4182 7179 4168 7184 4164 7216
TIME...MOT...LOC 0327Z 255DEG 51KT 4214 7141 4181 7161
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:17 PM EDT, 26 minutes earlier.
Area forecast discussion, Apr 1, 10:17 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1017 PM EDT TUE APR 1 2008
.SYNOPSIS...
STORM IN CANADA SWINGS A COLD FRONT THROUGH NEW ENGLAND TONIGHT.
LOW PRESSURE APPROACHES THE OHIO VALLEY WILL BRING RAIN
FRIDAY...POSSIBLY BEGINNING AS A PERIOD OF WET SNOW ACROSS THE
INTERIOR. A SECOND WAVE OF LOW PRESSURE WILL THREATEN THE AREA WITH
ANOTHER ROUND RAIN FRIDAY NIGHT INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 10 PM...LINE OF STORMS IS WEAKENING AS THEY MOVE INTO MORE
STABLE ENVIRONMENT. HOWEVER...SOUTHERN END OF LINE STILL LOOKS GOOD
AS IT MOVES INTO HARTFORD COUNTY WITH SOME BOWING DETECTED AND THIS
LIKELY CAPABLE OF 50 MPH GUSTS. WILL CONTINUE TO WATCH FOR PSBL SVR.
LINE OF CONVECTION WILL WEAKEN AS IT MOVES EWD...LIKELY BECOMING
JUST A FEW SPRINKLES BY THE TIME IT REACHES SE COASTAL MA AND
CAPE/ISLANDS.
WE EXPANDED THE WIND ADVSY TO BOS AND BLUE HILL FOR POST FRONTAL WIND
GUSTS. NAM BUFKIT TARGETING AREAS ALONG AND NORTH OF THE PIKE FOR
STRONGEST GUSTS WHICH MAY REACH 40 KTS.
UPDATED GRIDS AND TEXT PRODCUCTS HAVE BEEN SENT.
THE REST OF DISCUSSION UNCHANGED FROM 4 PM:
LOW PRESSURE IN QUEBEC WITH A TRAILING COLD FRONT ALONG THE
APPALACHIAN CHAIN. SOUTHERN NEW ENGLAND LINGERS IN THE WARM SECTOR
THROUGH THIS EVENING. COLD FRONTAL PASSAGE EXTRAPOLATES TO THE CT
VALLEY AROUND 01Z OR 02Z AND MOVES OFF THE EAST COAST 05Z-06Z.
INSTABILITY AHEAD OF THE FRONT IS MARGINAL WITH LI/S AROUND ZERO AND
NO IMMEDIATE HISTORY SO FAR OF THUNDER WITH THIS SEGMENT. GUIDANCE
DOES SHOW A 140 KNOT JET FEEDING INTO THE FRONT STARTING TONIGHT.
THIS COULD KICK IN ENOUGH DYNAMICS TO TRIGGER SCATTERED THUNDER. WE
WILL CONTINUE TO MENTION THIS IN THE FORECAST. DRIER AIR THEN MOVES
IN BEHIND THE FRONT AND SHOULD BRING CLEARING OVERNIGHT.
WINDS CONTINUE TO BE A FACTOR WITH THIS SYSTEM. A STRONG LOW LEVEL
JET FEEDS UP THE COAST INTO SOUTHEAST MASS AND RI...WITH 70 KNOTS AT
900 MB. THIS JET WILL MOVE OFF THROUGH THE GULF OF MAINE THIS
EVENING. THERE HAS BEEN A STRONG INVERSION AT GROUND LEVEL KEEPING
THE STRONGEST WINDS 1000-2000 FEET ALOFT. THE EXCEPTION HAS BEEN
AROUND BLUE HILL...WHERE SOUTHWEST GUSTS HAVE REACHED THE MID
40S...WITH SOME OF THIS WIND EXTENDING DOWNSLOPE TO THE NORTHEAST
INTO BOSTON WHERE LOGAN AIRPORT HAD SUSTAINED WINDS AROUND 31 MPH. A
WIND ADVISORY CONTINUES THROUGH THIS EVENING FOR THESE AREAS...WITH
WINDS EXPECTED TO DIMINISH AS THE LOW LEVEL JET MOVES OFF.
THIS SYSTEM CARRIES A SECOND CONCERN FOR ADVISORY WINDS. THE STORM
WILL CONTINUE TO STRENGTHEN AS IT MOVES OFF THROUGH EASTERN CANADA.
ISALLOBARIC COUPLETS OF 2-3 MB/HOUR STRENGTH WILL BRACKET THE LOW
CENTER AND DEMONSTRATE A SUFFICIENT PRESSURE GRADIENT FOR INCREASING
WIND. COLD ADVECTION WILL DESTABILIZE THE LOWER ATMOSPHERE AND ALLOW
MOMENTUM TRANSFER STARTING LATER TONIGHT. PER BUFKIT AND OTHER
METHODS...WE ESTIMATE POTENTIAL GUSTS OF 40-45 KNOTS ALONG AND
ESPECIALLY NORTH OF THE MASS PIKE WITH 30S TO THE SOUTH. FOR THIS
REASON WE WILL BRING A WIND ADVISORY FOR THIS AREA FOR LATER TONIGHT.
AS BOSTON IS ALREADY IN AN ADVISORY WE WILL LEAVE IT OUT OF THE LATER
ONE FOR NOW...AND WHEN THE WINDS DIMINISH THIS EVENING THERE WILL BE
GOOD REASONS TO ADD IT TO THE LATER ADVISORY AREA.
MIN TEMPERATURES WERE DRAWN FROM THE GFS MOS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
MORNING WINDS WILL CONTINUE WITH A POTENTIAL FOR GUSTS OF 40-45
KNOTS IN THE NORTH AND IN THE 30S IN THE SOUTH. THE ISALLOBARS RELAX
TO 1 MB/HOUR BY AFTERNOON...AND THE STRONGER WINDS IN THE MIXED LAYER
ALSO RELAX. SO THE WIND ADVISORY WILL CONTINUE IN THE MORNING AND END
IN THE AFTERNOON. THERE IS ENOUGH DRY AIR TO EXPECT MAINLY SUNNY
SKIES. MOS VALUES LOOK A TAD HIGH WITH LOWER 50S...BUT TEMPS ALOFT OF
-8C TO -10C. IN THIS CASE WE BLENDED THE MOS WITH THE COOLER 2M
TEMPS...BRINGING MORE 40S AND JUST A FEW SPOTS AROUND 50.
HIGH PRESSURE THEN BUILDS OVER THE REGION WEDNESDAY NIGHT. COLDER
DRIER AIR AND DIMINISHING WIND WILL ALLOW FOR CHILLIER MIN TEMPS. WE
STAYED WITH THE MOS VALUES FOR MIN TEMPS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...
A MOSTLY SUNNY AND NICE DAY ON TAP FOR SOUTHERN NEW ENGLAND.
LOWERED MOS GUIDANCE A FEW DEGREES BASED ON 850 MB TEMPERATURES
AROUND -5C AND GFS/NAM FORECASTED 2 METER TEMPERATURES.
NONETHELESS...OUR ATMOSPHERE SHOULD BE SUPER-ADIABATIC AND VERY WELL
MIXED SO EXPECTED HIGHS TO REACH INTO THE MID 50S ACROSS THE LOWER
ELEVATIONS WITH SLIGHTLY COOLER READINGS ACROSS THE HIGHER TERRAIN
AND ALONG THE SOUTH COAST. BUFKIT SHOWS 25 MPH WIND GUSTS AT
TIMES SO THIS MAY MAKE IT FEEL A TAD COOLER...BUT STILL NOT A BAD
DAY FOR THE FIRST WEEK IN APRIL.
THURSDAY NIGHT AND FRIDAY...
LOW PRESSURE WILL QUICKLY MOVE INTO THE OHIO VALLEY BY EARLY FRIDAY
MORNING IN A RELATIVELY FAST WEST TO SOUTHWEST JET. EXPECT CLOUDS
TO INCREASE IN ADVANCE OF THIS SYSTEM ACROSS OUR REGION THURSDAY
NIGHT. THE MODELS DIFFER A BIT BY SEVERAL HOURS ON WHEN THE
PRECIPITATION ARRIVES WITH THE GFS/UKMET THE FASTEST AND
ECMWF/CANADIAN/NAM SLOWER. WE BLENDED THE MODELS AND FOLLOWED THE
MEAN SREF FOR THE START TIME.
PRECIPITATION MAY ARRIVE TOWARD DAYBREAK FRIDAY ACROSS THE INTERIOR
AND REACH THE COASTAL PLAIN BY EARLY/MID FRIDAY MORNING. ON FRIDAY
WE WILL BE CONTINUING WITH CATEGORICAL POPS. IT LOOKS TO BE COLD
ENOUGH TO SUPPORT A PERIOD OF WET SNOW AT THE ONSET...MAINLY TO THE
NORTHWEST OF I-95 AND PARTICULARLY ACROSS THE INTERIOR HIGH
TERRAIN. IF THE PRECIPITATION BEGINS EARLY ENOUGH A FEW INCHES OF
WET SNOW WOULD BE POSSIBLE ACROSS PORTIONS OF THE INTERIOR HIGHER
TERRAIN. WHAT EVER HAPPENS...ALL THE PRECIPITATION SHOULD CHANGE TO
RAIN DURING THE AFTERNOON AS THE COLUMN WARMS.
LOWS THURSDAY NIGHT SHOULD BE MAINLY IN THE 20S ACROSS THE
INTERIOR...WITH GENERALLY LOW TO MID 30S ALONG THE COASTAL PLAIN.
TEMPERATURES MAY BEGIN TO RISE AFTER MIDNIGHT WITH AN INCREASING
SOUTHERLY WIND AND CLOUD COVER. ON FRIDAY...WE UNDERCUT GUIDANCE
WITH ONSHORE FLOW EXPECTED TO DEVELOP ALONG THE COAST WITH LIGHT
NORTHERLY WINDS ACROSS THE INTERIOR. HIGHS MAINLY IN THE UPPER 30S
ACROSS THE INTERIOR AND BETWEEN 40 AND 45 ACROSS THE COASTAL PLAIN.
FRIDAY NIGHT AND SATURDAY...
THE PATTERN REMAINS UNSETTLED AS A SECOND WAVE OF LOW PRESSURE WILL
BRING ANOTHER POTENTIAL ROUND OF RAIN. WILL RUN WITH HIGH CHANCE TO
LIKELY POPS OVER THIS TIME. MODELS HINTING THAT AREAS SOUTH OF THE
PIKE WILL SEE THE BEST CHANCE OF RAIN FROM THIS SECOND SYSTEM.
UNDERCUT GUIDANCE HIGHS ON SATURDAY AND KEPT HIGHS IN THE UPPER 40S
AND LOWER 50S AS INVERSION MAY HANG TOUGH. LATER SHIFTS MAY HAVE TO
LOWER HIGH TEMPERATURES EVEN FURTHER IF THE 12Z ECMWF IS CORRECT.
SUNDAY AND MONDAY...
LOOKS LIKE THE WEATHER QUIETS DOWN AND DRIES OUT ON
SUNDAY...ALTHOUGH LATEST ECMWF INDICATES THERE STILL COULD BE SOME
LIGHT PRECIPITATION ALONG THE COAST DURING THE MORNING.
OTHERWISE...DRIER WEATHER BY SUNDAY AFTERNOON INTO MONDAY. WEATHER
LOOKS SEASONABLE THOUGH WITH HIGHS MAINLY IN THE 50S.
MONDAY NIGHT AND TUESDAY...
LATEST ECMWF DOES NOT SHOW MUCH...WHILE THE OPERATIONAL GFS SHOWS A
DECENT RAIN EVENT FOR MONDAY NIGHT AND TUESDAY. HOWEVER...ITS
ENSEMBLES ARE ALL OVER THE PLACE SO JUST WENT WITH LOW CHANCE POPS
FOR NOW AS CONFIDENCE IN ANY SOLUTION THIS FAR OUT IS LOW.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
MVFR/IFR IN SHOWERS AND WIDELY SCATTERED TSTMS. STRONG SOUTHWEST
WINDS WILL COME AROUND TO WEST DURING 03Z TO 06Z AS THE COLD FRONT
MOVES THROUGH. WINDS WILL THEN REMAIN STRONG FROM THE WEST-NORTHWEST
OVERNIGHT INTO WEDNESDAY WITH GUSTS OF 40-45 KNOTS FROM BOSTON-
SPRINGFIELD NORTHWARD.
WINDS DIMINISH WEDNESDAY AFTERNOON AND EVENING. VFR WEDNESDAY NIGHT.
OUTLOOK THURSDAY THROUGH SUNDAY...
THURSDAY...VFR WITH LOW 20 KNOT WESTERLY WIND GUSTS EXPECTED DURING
THE AFTERNOON.
FRIDAY AND SATURDAY...MVFR/IFR CONDITIONS IN LOW CLOUDS AND PERIODS
OF RAIN. PRECIPITATION MAY BEGIN AS SOME WET SNOW FRIDAY MORNING AT
THE MHT/ORH/BAF TERMINALS.
SUNDAY...MVFR/IFR CONDITIONS SHOULD GRADUALLY IMPROVE TO VFR BUT
TIMING OF WHEN THIS OCCURS IS UNCERTAIN.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS AT OR NEAR GALE FORCE WILL SHIFT TO WEST
AROUND MIDNIGHT AS THE COLD FRONT MOVES THROUGH. WEST TO NORTHWEST
GALES ARE EXPECTED BEHIND THE FRONT IN ALL WATERS. THESE GALES WILL
PERSIST INTO WEDNESDAY...THEN DIMINISH LATE WEDNESDAY AND WEDNESDAY
NIGHT.
OUTLOOK...THURSDAY THOUGH SUNDAY...
THURSDAY...LOW 20 KNOT WIND GUSTS EXPECTED NEAR SHORE WITH GOOD
MIXING DURING THE AFTERNOON BUT SEAS SHOULD REMAIN BELOW THRESHOLDS.
FRIDAY...STRONG SCA EXPECTED FROM THE EAST IN ADVANCE OF A WAVE OF
LOW PRESSURE THROUGH AT LEAST EARLY EVENING. MAY EVEN SEE AN HOUR
OR TWO OF MARGINAL 35 KNOT WIND GUSTS ACROSS OUR SOUTHERN WATERS.
SEAS MAY ALSO BUILD TO NEARLY 10 FEET FOR A TIME BY FRIDAY EVENING
ACROSS OUR SOUTHERN OUTER-WATERS WITH A GOOD FETCH.
SATURDAY AND SUNDAY...SEAS WILL LIKELY REMAIN ABOVE SCA LEVELS
ACROSS OUR SOUTHERN-OUTER WATERS FROM LEFT OVER SWELL. MAY ALSO SEE
A ROUND OR TWO OF MARGINAL NORTHERLY 20 TO 25 KNOT WIND GUSTS BEHIND
A WAVE OF LOW PRESSURE.
&&
.HYDROLOGY...
0.50 TO 1.25 INCHES OF PRECIPITATION ARE EXPECTED WITH STORM SYSTEM
ON FRIDAY. ADDITIONAL RAINFALL IS POSSIBLE ON FRIDAY NIGHT INTO
SATURDAY BUT AMOUNTS ARE HIGHLY UNCERTAIN AND THIS WILL DEPEND ON
THE TRACK.
AT THIS TIME...IT LOOKS LIKE THE WEATHER ACROSS NORTHERN NEW ENGLAND
WILL REMAIN RATHER CHILLY FROM THURSDAY THROUGH SATURDAY. THIS
SHOULD PREVENT A RAPID SNOWMELT AND PREVENT ANY MAJOR FLOODING
PROBLEMS ACROSS OUR REGION THROUGH THE WEEKEND DESPITE THE EXPECTED
RAIN. HOWEVER...WE WILL STILL HAVE TO MONITOR THIS POTENTIAL FOR A
LATER DATE WITH A DEEP SNOW WATER EQUIVALENT OF 5 TO 12 INCHES
ACROSS VERMONT AND WESTERN NEW HAMPSHIRE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR MAZ002>012-014>016-
026.
NH...WIND ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR NHZ011-012-015.
RI...NONE.
MARINE...GALE WARNING UNTIL 12 PM EDT WEDNESDAY FOR ANZ232>235-237.
GALE WARNING FROM 4 AM TO 12 PM EDT WEDNESDAY FOR ANZ230-231-
236.
GALE WARNING FROM 4 AM TO 6 PM EDT WEDNESDAY FOR ANZ250.
GALE WARNING UNTIL 6 PM EDT WEDNESDAY FOR ANZ254.
GALE WARNING UNTIL 12 PM EDT WEDNESDAY FOR ANZ255.
&&
SYNOPSIS...WTB/FRANK
NEAR TERM...WTB/KJC/FRANK
SHORT TERM...WTB
LONG TERM...FRANK
AVIATION...WTB/KJC/FRANK
MARINE...WTB/KJC/FRANK
HYDROLOGY...Hazardous weather outlook, Apr 1, 7:38 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 738 PM EDT TUE APR 1 2008 MAZ013-017>024-RIZ001>008-022345- WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 738 PM EDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND ADVISORY MAY BE NECESSARY DURING THE DAY WEDNESDAY FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THESE WINDS SHOULD DIMINISH BY EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ006-007-014-022345- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA- 738 PM EDT TUE APR 1 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ015-016-022345- SUFFOLK MA-EASTERN NORFOLK MA- 738 PM EDT TUE APR 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ002>005-008>012-026-NHZ011-012-015-022345- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 738 PM EDT TUE APR 1 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A LINE OF THUNDERSTORMS MAY AFFECT INTERIOR SOUTHERN NEW ENGLAND BETWEEN 830 AND 11 PM IF IT HOLDS TOGETHER FROM NEW YORK STATE. THESE THUNDERSTORMS MAY ALSO CONTAIN GUSTY WINDS TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...ANOTHER APPROACHING STORM SYSTEM WILL BRING RAIN TO THE REGION ON FRIDAY. IT MAY BE COLD ENOUGH AT THE ONSET FOR THE PRECIPITATION TO BEGIN AS WET SNOW ACROSS PORTIONS OF THE INTERIOR...PARTICULARLY THE HIGH TERRAIN. IF THE PRECIPITATION BEGINS EARLY ENOUGH...A FEW INCHES OF WET SNOW MAY ACCUMULATE FRIDAY MORNING ACROSS THE INTERIOR HIGH TERRAIN BEFORE THE PRECIPITATION CHANGES TO RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-022345- HARTFORD CT-TOLLAND CT-WINDHAM CT- 738 PM EDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND ADVISORY MAY BE NECESSARY DURING THE DAY WEDNESDAY FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. THESE WINDS SHOULD DIMINISH BY EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232-255-022345- NANTUCKET SOUND- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 738 PM EDT TUE APR 1 2008 ...GALE WARNING IN EFFECT FROM 1 AM TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. IN ADDITION...THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-231-233>237-022345- BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 738 PM EDT TUE APR 1 2008 ...GALE WARNING IN EFFECT FROM 4 AM TO 12 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. IN ADDITION...THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ250-022345- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 738 PM EDT TUE APR 1 2008 ...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. IN ADDITION...THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ254-022345- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 738 PM EDT TUE APR 1 2008 ...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. IN ADDITION...THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 1, 8:40 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 840 PM EDT TUE APR 1 2008 MAZ002-003-008>011-NHZ011-020200- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 840 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS WILL BE MOVING INTO SOUTHWEST NEW HAMPSHIRE AND WESTERN MASSACHUSETTS THROUGH 10 PM... AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 50 MPH LOCATED JUST TO THE NORTHWEST OF A NORTH ADAMS TO PITTSFIELD LINE...MOVING EAST AT 60 MPH. THESE STORMS ALSO CONTAINED DANGEROUS CLOUD TO GROUND LIGHTNING. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE THROUGH 10 PM. THE THUNDERSTORM SWILL BE NEAR...HAWLEY AND CHARLEMONT BY 900 PM EDT...BUCKLAND AND SHELBURNE BY 910 PM EDT...ERVING AND GILL BY 920 PM EDT...ORANGE AND WARWICK BY 930 PM EDT. FRANK
Special weather statement, Apr 1, 9:07 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 907 PM EDT TUE APR 1 2008 MAZ002-003-008-020200- EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 907 PM EDT TUE APR 1 2008 AT 905 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL ACROSS FAR NORTHWEST MASSACHUSETTS. ...OR ABOUT 14 MILES WEST OF GREENFIELD...MOVING EAST AT 55 MPH. THE LINE OF STRONG THUNDERSTORM WILL BE NEAR...COLRAIN AND 6 MILES NORTH OF CONWAY BY 910 PM EDT...GREENFIELD AND DEERFIELD BY 920 PM EDT. THIS STORM ALSO CONTAINS DANGEROUS CLOUD TO GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. FRANK
Special weather statement, Apr 1, 9:42 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 942 PM EDT TUE APR 1 2008 CTZ002-003-MAZ002>005-008>012-026-NHZ011-012-015-020215- CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 942 PM EDT TUE APR 1 2008 AT 940 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LONG LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH FROM NEAR JAFFREY NEW HAMPSHIRE SOUTHWESTWARD TO NEAR HARTFORD...MOVING EAST AT 50 MPH. THESE THUNDERSTORMS WILL BE NEAR...SPRINGFIELD AND LONGMEADOW BY 950 PM EDT...MANCHESTER AND EAST LONGMEADOW BY 1000 PM EDT...WILLINGTON AND VERNON BY 1010 PM EDT. FRANK
Special weather statement, Apr 1, 10:14 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1014 PM EDT TUE APR 1 2008 CTZ002-003-MAZ011-020300- EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT- 1014 PM EDT TUE APR 1 2008 AT 1010 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH 2 MILES EAST OF AVON...OR ABOUT 3 MILES NORTHWEST OF WEST HARTFORD...MOVING EAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR...EAST WINDSOR AND WINDSOR BY 1020 PM EDT...ROCKVILLE AND TOLLAND BY 1030 PM EDT...STAFFORD SPRINGS BY 1040 PM EDT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. FRANK
Special weather statement, Apr 1, 10:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1039 PM EDT TUE APR 1 2008 CTZ003-004-MAZ004-005-007-012>015-RIZ001-002-020330- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-NORTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-WESTERN NORFOLK MA-WINDHAM CT- 1039 PM EDT TUE APR 1 2008 AT 1035 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM CLINTON TO 7 MILES WEST OF ASHFORD...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF LEOMINSTER TO 3 MILES NORTH OF MANSFIELD...MOVING EAST AT 55 MPH. THUNDERSTORMS WILL BE NEAR...HAMPTON BY 1040 PM EDT...ACTON AND DANIELSON BY 1050 PM EDT...STONEHAM AND WOBURN BY 1100 PM EDT...LYNN AND PEABODY BY 1110 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:18 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 42 min |
| Apr 1, 9:15 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 48 min |
| Apr 1, 11:20 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 25 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.